Thunderstorm Wind, Jasper
- When
- April 7, 3:35 PM EST
- Where
- Jasper County, 6 mi S of Hardeeville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.200, -81.083
Large limbs and power lines were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 7, 1:00 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED MEDIUM RANGE PORTION NATIONAL WEATHER SERVICE CHARLESTON SC 200 PM EDT MON APR 7 2003 CONVECTIVE...COASTAL SOUTH CAROLINA REMAINS IN JUICY AIR MASS THIS AFTERNOON...WITH NEARLY MOIST ADIABATIC LAPSE RATES PREVENTING THUNDERSTORMS FROM ORGANIZING MUCH SO FAR TODAY. THE BROAD LINE OF STORMS...HOWEVER...WHICH CURRENTLY EXTEND FROM KCRE-KOGB-KAGS-KWRB ARE SLOWLY PRESSING SOUTHEASTWARD TOWARD THE COASTAL PLAIN. THESE STORMS ARE BECOMING MORE LINEARLY ORGANIZED ACROSS CENTRAL GEORGIA. RUC40 FORECASTS THE LOW-LEVEL FORCING TO WEAKEN THIS AFTERNOON...BUT COLLIDING BOUNDARIES AND SEA-BREEZE CONVERGENCE MAY YET ALLOW FOR SOME ORGANIZATION THROUGH THIS EVENING. OVERNIGHT THE UPPER SUPPORT STRENGTHENS...AND WITH UNSTABLE AIR MASS IN PLACE...THE POTENTIAL FOR STRONG THUNDERSTORMS EXISTS ONCE AGAIN INTO TUESDAY. HYDRO...ANOTHER CONCERN IS FLASH FLOODING TONIGHT...BUT MOST LOCATIONS HAVE SEEN LITTLE OR NO RAINFALL THUS FAR. AT THIS TIME WE WILL CONTINUE TO MONITOR THE SITUATION...BUT WE ARENT PLANNING ON ISSUING ANY HEADLINES WITH THE AFTERNOON PACKAGE. PUBLIC... DAYS 1 TO 3...AS COLD UPPER VORTEX SLOWLY DIVES TOWARD THE SOUTHEASTERN U.S...A SERIES OF SHORTWAVES WILL TRACK FROM THE EASTERN GULF OF MEXICO INTO THE FORECAST AREA TONIGHT THROUGH THURSDAY. COLD AIR DAM HOLDS IN PLACE ALONG THE APPALACHIANS THROUGH WEDNESDAY...WITH SOUTHERLY WINDS OVER OUR FORECAST AREA. GFS SOLUTION RACES A WEAK SURFACE LOW THROUGH THE REGION TUESDAY AFTERNOON AND SWIFTLY DRAGS THE BOUNDARY THROUGH TUESDAY EVENING. WE PREFER THE MORE DELIBERATE ETA SOLUTION...WHICH HOLDS OUR REGION IN THE WARM SECTOR THROUGH WEDNESDAY AS THE SURFACE WAVE CLOSES OFF MORE FULLY TUESDAY NIGHT ALONG THE SOUTH CAROLINA COAST. THIS WILL LEAVE OPEN THE POTENTIAL FOR THUNDERSTORMS THROUGH WEDNESDAY AFTERNOON. THEN THE BOUNDARY SHIFTS OFFSHORE AS THE SURFACE CYCLONE ASSOCIATED WITH THE UPPER LOW TRACKS ACROSS THE FLORIDA PENINSULA AND INTO OUR COASTAL WATERS. SYSTEM SHOULD BE WELL OCCLUDED BY THIS TIME...AND THERE IS LIKELY TO BE SIGNIFICANTLY DRIER AIR WRAPPING NORTHWARD TOWARD OUR REGION ON THURSDAY. HAVE THUS MAINTAINED CHANCE POPS FOR THURSDAY BASED ON UNCERTAINTY OF THE SYSTEMS DEVELOPMENT. DAYS 4 TO 7...AS PER HPC MEDIUM RANGE DISCUSSION...WILL GENERALLY FOLLOW GFS SOLUTION FOR THE FRIDAY-MONDAY PERIODS. BIGGEST CHANGE FROM OPERATIONAL GFS WILL BE TO HASTEN THE CLEARING THURSDAY NIGHT INTO FRIDAY. DRY FROM THE WEEKEND INTO EARLY NEXT WEEK AS MODELS ANCHOR A LARGE UPPER RIDGE OVER THE SOUTHEASTERN STATES. TEMPERATURES OUGHT TO WARM TO NEAR NORMAL READINGS BY SATURDAY. MARINE...ALTHOUGH SHORT TERM AGREEMENT BETWEEN ETA AND GFS WITH INLAND WEDGING AND LIFTING INITIAL LOW OFF THE NC COAST...GFS IS MUCH QUICKER LIFTING NEXT LOW THROUGH GA AND THE CAROLINAS ON TUE. ETA IS DIGGING MORE AND HANGS SFC REFLECTION WELL BEHIND...WHICH ATTIM SEEMS TO HAVE BETTER TIMING. MARINE ZONES WILL LEAN MORE TOWARD THE SLOWER SOLUTION. STILL AN UNSETTLED SCENARIO ALONG THE SE COAST OVER THE NEXT FEW DAYS WITH A GENERALLY S FLOW FOR SRN WATERS THROUGH TOMORROW AND MUCH OF WED...AN EAST COMPONENT POSSIBLE ON TUE NRN WATERS. WED WILL START OFF INIT S/SW BUT LINGERING BOUNDARY WILL MAKE A MESS OF WIND DIR NEAR SHORE DURING THE DAY. BY THU UPR LOW IS SWINGING TOWARDS THE COAST AND BEGINS TO FINALLY CLEAR THIS REGIME TO THE E AND NE. SHORT TERM SCA HEADLINES WILL REMAIN FOR NRN WATERS MAINLY FOR SEAS. EXPECT SCA ALL WATERS AGAIN DURING THE DAY THU AND LASTING WELL INTO FRI. .CHS... GA...NONE. SC...SMALL CRAFT ADVISORY AMZ350-352. ST. JEAN/MJR
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>050-071100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1020 AM EDT MON APR 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. MOST STORMS...HOWEVER...ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN...THE OGEECHEE RIVER AT EDEN...AND THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...DAY THROUGH DAY. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON TUESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. HOWEVER...THE VAST MAJORITY OF STORMS WILL STAY BELOW SEVERE LIMITS. .RIVER FLOODING...MODERATE FLOODING WILL CONTINUE ON THE SANTEE RIVER AT JAMESTOWN...WITH MINOR FLOODING ON THE SAVANNAH RIVER AT CLYO. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-082100- SEVERE WEATHER OUTLOOK...CORRECTED DATE IN HEADLINE NATIONAL WEATHER SERVICE CHARLESTON SC 1030 AM EST THU APR 7 2003 ...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT... AN AREA OF STRONG THUNDERSTORMS ACROSS ALABAMA THIS MORNING WAS EXPECTED TO MOVE EASTWARD TOWARD GEORGIA AND SOUTH CAROLINA THIS AFTERNOON. AN UNSTABLE AIR MASS IN PLACE OVER OUR REGION WILL ALLOW FOR THUNDERSTORMS TO DEVELOP IN THIS AIR MASS THIS AFTERNOON. STRONG LOW-LEVEL WINDS...AND A WARM FRONT STALLED ACROSS CENTRAL GEORGIA AND UPSTATE SOUTH CAROLINA WILL HELP TO ORGANIZE ANY THUNDERSTORMS WHICH DEVELOP TODAY. ONLY A SMALL PERCENTAGE OF THUNDERSTORMS TODAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. AN INITIAL AREA OF THUNDERSTORMS ACROSS EASTERN GEORGIA AND EASTERN SOUTH CAROLINA LATE THIS MORNING WAS WEAKENING...WITH LITTLE ADDITIONAL SEVERE WEATHER THREAT BY THESE STORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATIONS FOR FURTHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT. ST. JEAN
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-082100- SEVERE WEATHER OUTLOOK...CORRECTED DATE IN HEADLINE NATIONAL WEATHER SERVICE CHARLESTON SC 1030 AM EST THU APR 7 2003 ...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT... AN AREA OF STRONG THUNDERSTORMS ACROSS ALABAMA THIS MORNING WAS EXPECTED TO MOVE EASTWARD TOWARD GEORGIA AND SOUTH CAROLINA THIS AFTERNOON. AN UNSTABLE AIR MASS IN PLACE OVER OUR REGION WILL ALLOW FOR THUNDERSTORMS TO DEVELOP IN THIS AIR MASS THIS AFTERNOON. STRONG LOW-LEVEL WINDS...AND A WARM FRONT STALLED ACROSS CENTRAL GEORGIA AND UPSTATE SOUTH CAROLINA WILL HELP TO ORGANIZE ANY THUNDERSTORMS WHICH DEVELOP TODAY. ONLY A SMALL PERCENTAGE OF THUNDERSTORMS TODAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. AN INITIAL AREA OF THUNDERSTORMS ACROSS EASTERN GEORGIA AND EASTERN SOUTH CAROLINA LATE THIS MORNING WAS WEAKENING...WITH LITTLE ADDITIONAL SEVERE WEATHER THREAT BY THESE STORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATIONS FOR FURTHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT. ST. JEAN
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-082100- SEVERE WEATHER OUTLOOK...CORRECTED TIME NATIONAL WEATHER SERVICE CHARLESTON SC 1030 AM EDT MON APR 7 2003 ...SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT... AN AREA OF STRONG THUNDERSTORMS ACROSS ALABAMA THIS MORNING WAS EXPECTED TO MOVE EASTWARD TOWARD GEORGIA AND SOUTH CAROLINA THIS AFTERNOON. AN UNSTABLE AIR MASS IN PLACE OVER OUR REGION WILL ALLOW FOR THUNDERSTORMS TO DEVELOP IN THIS AIR MASS THIS AFTERNOON. STRONG LOW-LEVEL WINDS...AND A WARM FRONT STALLED ACROSS CENTRAL GEORGIA AND UPSTATE SOUTH CAROLINA WILL HELP TO ORGANIZE ANY THUNDERSTORMS WHICH DEVELOP TODAY. ONLY A SMALL PERCENTAGE OF THUNDERSTORMS TODAY HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND AND LARGE HAIL. AN INITIAL AREA OF THUNDERSTORMS ACROSS EASTERN GEORGIA AND EASTERN SOUTH CAROLINA LATE THIS MORNING WAS WEAKENING...WITH LITTLE ADDITIONAL SEVERE WEATHER THREAT BY THESE STORMS. SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING. SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD REMAIN ALERT TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF ANY WATCHES OR WARNINGS ARE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATIONS FOR FURTHER INFORMATION ON THIS POTENTIAL SEVERE WEATHER EVENT. ST. JEAN
SCZ043-044-072000- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT MON APR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON COUNTY THROUGH 400 PM EDT... AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTH OF ROUND O...OR ABOUT 7 MILES EAST OF WALTERBORO...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND THAYER...SIDNEY... NEYLES...HIOTTS...ROUND O...GLOVERVILLE...WESTOE AND SLANDSVILLE THROUGH 400 PM EDT. WIND GUSTS TO 50 MPH AND 1/2 INCH HAIL ARE POSSIBLE IN AND AROUND THIS STORM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. PY
SCZ044-045-050-072030- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 356 PM EDT MON APR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER COUNTY AND CHARLESTON COUNTY THROUGH 430 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF SUMMERVILLE...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SUMMERVILLE...GIVHANS...DELEMAR CROSSROADS...CLUBHOUSE CROSSROADS...LADSON...GOOSE CREEK...AND SECTIONS OF NORTH CHARLESTON THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE ALONG WITH WIND GUSTS TO 50 MPH. IN ADDITION...EXPECT LOCALLY HEAVY RAINFALL WITH RAIN TOTALS BETWEEN 1 TO 2 INCHES. THIS WILL LIKELY CAUSE LOCALIZED FLOODING OF ROADS AND LOW LYING AREAS. PY
GAZ101-118-SCZ047-048-072045- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT MON APR 7 2003 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JASPER COUNTY...BEAUFORT COUNTY AND CHATHAM COUNTY THROUGH 445 PM EDT... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF LIMEHOUSE...OR ABOUT 8 MILES NORTH OF SAVANNAH...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND OLEARY... MONTEITH...MEINHARD...LIMEHOUSE...PURYSBURGH...LEVY...MORGAN AND HARDEEVILLE THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH WIND GUSTS TO 50 MPH. HEAVY DOWNPOURS MAY PRODUCE RAIN RATES OF 1 TO 2 INCHES PER HOUR. SOME PONDING OF WATER ON ROADS IS LIKELY. PY
The Charleston,SC radar (KCLX), 51 km away, was scanning. The volume nearest the first event began at 20:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large limbs and power lines were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2003Every state in 2003This day in weather historyWarnings in South Carolina, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348641.